I agree talk to a doctor not a nurse.
I myself take medicine that inhibits clots. Many people do who have heart problems. I have my platelets checked by a lab every six weeks or so, to monitor the meds.
The Clotting that happens in the body is caused by platelets that are made in the bone marrow along with the blood. There can be various reasons that the bone marrow is not producing enough platelets.
There is also the diet that will produce more or less clotting. A diet rich in dark green vedgies, is high in Vitamin K. Vitamin K will cause blood to clot. It is used as an emergency clotting agent in people like me who take blood thinners for their health. Also, cranberry juice promotes clotting and I have no idea why, it is on the list of things I am not supposed to consume as a user of blood thinning meds.
These things are for your information only. I in no way am recommending anything concerning Medical Advise. Your Uncle's doctors are aware of these things.
Good luck to you and good thoughts to your Uncle.